North Dakota, 2007

Flooding in North Dakota, June 1 to 30, 2007

June 1 to 30, 2007 · NWS FGF · 3 events in 3 counties and zones

78 feet MSL). 28 feet MSL.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

Devils Lake began the month of June at a level around 1447.72 feet MSL, peaked around 1447.95 feet MSL by mid-month, then began a slow fall through the end of the month (to a level around 1447.78 feet MSL). Stump Lake began the month around 1446.56 feet MSL and ended the month at a level around 1447.28 feet MSL. Therefore, at the end of June, the two lakes were within 0.50 feet MSL of each other.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 31, 7:20 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, May 31, 7:20 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
820 PM CDT THU MAY 31 2007

ISOLATED SHRA/TSRA CONTINUES ALONG WEAK SURFACE BOUNDARY ORIENTED
ROUGHLY FROM FAR-DVL AIDED BY WEAK VORTICITY LOBE ROTATING AROUND
UPPER LOW. RELATED CU FIELD PRETTY SPOTTY AND WITH LOSS OF HEATING
SHOULD SEE THIS BATCH WEAKEN OR DISSIPATE. MORE ORGANIZED CONVECTION
OVER EASTERN SOUTH DAKOTA LIFTING NORTHWARD AND SHOWING SIGNS OF
WEAKENING LIKELY DUE TO STRONGER CONVECTION UPSTREAM AND LOSS OF
HEATING. AS 40KT LOW LEVEL JET KICKS IN AFT MIDNIGHT EXPECT SOUTH
DAKOTA CONVECTION TO LIKELY HOLD TOGETHER IN SOME RESPECT. AIRMASS
WILL REMAIN MODESTLY UNSTABLE AND WITH WEAK 850MB THETA-E RIDGE
NOSING INTO SOUTHEAST ND ALONG WITH EXIT REGION OF UPPER LEVEL SPEED
MAX WILL CONTINUE HIGHER POPS ACROSS SOUTH AND WILL MENTION T. WITH
MORE CLOUDS SPREADING INTO THE SOUTH WILL HAVE WARMEST MINIMUM
TEMPERATURES THIS AREA. OTHERWISE SHOULD SEE CLEARING ACROSS NORTH
AND WITH DEWPOINTS IN LOWER 50S CURRENT FORECAST VALUES SEEM
REASONABLE.

&&

.AVIATION...
SHOULD SEE MAJORITY OF CU FIELD ACROSS NORTH HALF CONTINUE TO
DISSIPATE TONIGHT ALONG WITH SHRA AND ISOLD T. OVER SOUTHERN FA MID
LEVEL CLOUDS ASSOCIATED WITH MORE ORGANIZED CONVECTION IN SD WILL
CONTINUE TO SPREAD NORTH. COULD ALSO SEE SOME LOWER VFR CIGS IN SCT
SHRA/TSRA WHICH WILL LIKELY CONTINUE OVERNIGHT THIS AREA.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, May 31, 5:37 AM CST, 18 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
637 AM CDT THU MAY 31 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
637 AM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING IN
SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. PEA SIZE HAIL
IS POSSIBLE WITH THE STRONGER STORMS...BUT SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AND
SATURDAY...WITH THE BEST CHANCE IN EXTREME SOUTHEAST NORTH DAKOTA
AND WEST CENTRAL MINNESOTA. THERE IS AN ISOLATED CHANCE FOR
THUNDERSTORMS ON SUNDAY FROM BAUDETTE TO PARK RAPIDS AND POINTS
EAST. THE MAIN THREAT WITH ANY STORMS WOULD BE LOCALIZED HEAVY
RAIN ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Ramsey

When
June 1, 12:00 AM CST to June 17, 11:59 PM CST
Where
Ramsey County, (Dvl)devils Lake Mun
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
48.120, -98.920

Flood, Benson

When
June 1, 12:00 AM CST to June 17, 11:59 PM CST
Where
Benson County, Ft Totten
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
47.980, -99.000

Flood, Nelson

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Nelson County, 14 mi S of Lakota
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
47.828, -98.350

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36583, 36587, 36589.